Thunderstorm Wind, Christian
- When
- July 10, 1:30 AM CST
- Where
- Christian County, Clever
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.033, -93.483
Severe thunderstorm wind gusts downed a few trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 9, 4:41 PM CST, 8 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CDT SAT JUL 9 2005 .DISCUSSION... 12Z SOUNDING INDICATED THAT THE ATMOSPHERE OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS WAS EXTREMELY DRY. A WEAK UPPER DISTURBANCE APPROACHED THE REGION THIS AFTERNOON FAILED TO PRODUCE SHOWERS OR STORMS. DESPITE THE NAMS TENACITY IN INCREASING MOISTURE OVER THE OZARKS OVER THE NEXT 36 HOURS...THE DRY AIRMASS WILL LIKELY REMAIN IN PLACE AS SURFACE FLOW BECOMES INFLUENCED BY HURRICANE DENNIS...BRINGING DRY NORTHEAST WINDS BACK TO MISSOURI. THE REMNANTS OF HURRICANE DENNIS CONTINUES TO BE THE PRIMARY FORECAST CHALLENGE FOR THE EASTERN HALF OF THE CWA. THE GFS AND NAM ARE IN GOOD AGREEMENT WITH PRECIPITATION FROM DENNIS AFFECTING SOUTH CENTRAL AND CENTRAL MISSOURI MONDAY NIGHT THROUGH TUESDAY. THE STRENGTHENING RIDGE OVER THE HIGH PLAINS WILL LIKELY SPILL NORTH AND EAST OF THE HURRICANE...WHILE THE CURRENT SHEAR AXIS THAT EXTENDS FROM SOUTHERN MISSOURI DOWN TOWARD THE BAYOU MAY PROVIDE A FOCUS FOR DENNIS TO TRACK. ULTIMATELY THIS WOULD DRAW THE REMNANTS CLOSER TO THE OZARKS THAN ORIGINALLY EXPECTED...WHICH WOULD GO AGAINST CLIMATOLOGY. WILL BRIEF THE EVENING SHIFT AND LET THE OVERNIGHT SHIFT TAKE A SECOND LOOK AT THIS BEFORE MAKING ANY NECESSARY INCREASES TO POPS IN THE EXTENDED. PRECIP CHANCES DURING THE MIDDLE OF NEXT WEEK DEPENDS ON HOW THE CIRCULATION OF DENNIS GETS HUNG UP SOMEWHERE NEAR THE OHIO RIVER VALLEY. OBVIOUSLY EASTERN SECTIONS OF THE CWA WILL STAND THE BEST CHANCES AT GETTING AN EXTENDED PERIOD OF REMNANT SHOWERS. BOTH MODELS ARE IN GOOD AGREEMENT WITH CONFINING THIS PRECIP EAST OF THE CWA. THE NEXT COUPLE OF MODEL RUNS WILL TO AN EXTENT ANSWER SOME OF THESE QUESTIONS. CRAMER && .AVIATION... FOR THE 00Z TAF ISSUANCE...NO OBSTRUCTIONS TO VISIBILITIES OR CEILINGS ARE EXPECTED. CIRCULATION AROUND DENNIS WILL LIKELY BRING EAST WINDS UP A BIT TOMORROW AFTERNOON...WITH GUSTS AT AROUND 20 KNOTS POSSIBLE. BROWNING && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT SAT JUL 9 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 613 PM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS...WILL BE POSSIBLE MONDAY NIGHT INTO WEDNESDAY. SOUTH CENTRAL AND CENTRAL MISSOURI WILL HAVE THE BEST CHANCE OF SEEING THIS ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/BROWNING
The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 07:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463249.